A Caltech Library Service

The motion of a deformable drop in a second-order fluid

Chan, P. C.-H. and Leal, L. G. (1979) The motion of a deformable drop in a second-order fluid. Journal of Fluid Mechanics, 92 (1). pp. 131-170. ISSN 0022-1120. doi:10.1017/S0022112079000562.

See Usage Policy.


Use this Persistent URL to link to this item:


The cross-stream migration of a deformable drop in a unidirectional shear flow of a second-order fluid is considered. Expressions for the particle velocity due to the separate effects of deformation and viscoelastic rheology are obtained. The direction and magnitude of migration are calculated for the particular cases of Poiseuille flow and simple shear flow and compared with experimental data.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright © 1979 Cambridge University Press. Reprinted with permission. (Received 10 April 1978 and in revised form 20 September 1978) This work was supported by a grant from the National Science Foundation.
Issue or Number:1
Record Number:CaltechAUTHORS:CHAjfm79
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10883
Deposited By: Archive Administrator
Deposited On:15 Jun 2008
Last Modified:08 Nov 2021 21:11

Repository Staff Only: item control page